Alert archive / Iowa / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Quad Cities, IA

June 8, 20088 counties in Iowa

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 8, 2008, 6:33 PM CDT for 8 counties in Iowa. It was in force for 57 min. 16 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 8, 2008, 6:33 PM CDT (23:33 UTC)
Expired
Jun 8, 2008, 7:30 PM CDT
In force
57 min
Issued by
NWS Quad Cities, IA
Area
Storm-based polygon

Counties Cedar County, IA, Clinton County, IA, Delaware County, IA, Dubuque County, IA, Jackson County, IA, Johnson County, IA, Jones County, IA, Linn County, IA

The radar

The Quad Cities radar (KDVN), 66 km from the middle of the area, began a volume at 23:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 8, 6:38 PM CDTFUNNEL CLOUDSpringville, IA
Jun 8, 6:39 PM CDTTSTM WND GST 60Marion, IAMANY TREE BRANCHES BROKEN
Jun 8, 6:40 PM CDTFUNNEL CLOUDSolon, IACITIZENS REPORT
Jun 8, 6:40 PM CDTTSTM WND DMG5 Ene Hiawatha, IAROOF OFF HORSE BARN
Jun 8, 6:45 PM CDTFUNNEL CLOUD1 N Waubeek, IA
Jun 8, 6:49 PM CDTTSTM WND DMG1 Nw Marion, IA18 INCH DIAMETER TREES DOWN WITH SOME MINOR LIMBS ALSO DOWN. NO HOMES OR SIGNS DOWN. DELAYED REPORT.
Jun 8, 6:52 PM CDTTSTM WND GST 70Ryan, IA
Jun 8, 6:58 PM CDTTSTM WND GST 75Hopkinton, IA
Jun 8, 7:00 PM CDTTSTM WND DMG5 N Olin, IATREE BLOWN OVER. DAMAGE WAS DUE TO TSTM WINDS.
Jun 8, 7:00 PM CDTTSTM WND DMGAnamosa, IAWOOD SHED BLOWN OVER. THREE WINDOWS BLOWN OUT ON GARAGE.
Jun 8, 7:00 PM CDTNON-TSTM WND DMG5 N Olin, IATREE BLOWN OVER.
Jun 8, 7:02 PM CDTTSTM WND GST 80Dubuque, IA70 TO 80 MPH WINDS REPORTED IN CITY OF DUBUQUE AND ACROSS MUCH OF DUBUQUE COUNTY.
Jun 8, 7:16 PM CDTTSTM WND GST 602 W Dubuque, IAWIND GUSTS OF 50 TO 60 MPH.
Jun 8, 7:21 PM CDTTSTM WND DMG1 Ene Dubuque, IASOME 3-4 INCH TREE LIMBS BLOWN DOWN. ESTIMATED WIND SPEEDS AT 80 MPH. VERY HEAVY RAIN. CORRECTED WEATHER EVENT TYPE.
Jun 8, 7:21 PM CDTNON-TSTM WND DMG1 W Dubuque, IASOME 3-4 INCH TREE LIMBS BLOWN DOWN. ESTIMATED WIND SPEEDS AT 80 MPH. VERY HEAVY RAIN.
Jun 8, 7:40 PM CDTTSTM WND DMG2 W Springbrook, IAGRAIN BIN REPORTED BLOWN OVER.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 11 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 8, 4:43 PM CDTTornado WatchSPC6 hr

The nearest sounding before it

Davenport, (KDVN), launched 12:00Z, 11.6 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 12:00Z on 2008-06-08Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1677 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 12:00Z on 2008-06-08The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 261 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1677 J/kg
Mixed-layer CIN
-39 J/kg
Mixed-layer LCL
813 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
261 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
2.5
Supercell composite
9.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 082333
SVRDVN
IAC031-045-055-061-097-103-105-113-090030-
/O.NEW.KDVN.SV.W.0097.080608T2333Z-080609T0030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
633 PM CDT SUN JUN 8 2008

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CEDAR COUNTY IN EAST CENTRAL IOWA...
  NORTHWESTERN CLINTON COUNTY IN EAST CENTRAL IOWA...
  JACKSON COUNTY IN EAST CENTRAL IOWA...
  EASTERN JOHNSON COUNTY IN EAST CENTRAL IOWA...
  JONES COUNTY IN EAST CENTRAL IOWA...
  EASTERN LINN COUNTY IN EAST CENTRAL IOWA...
  SOUTHEASTERN DELAWARE COUNTY IN NORTHEAST IOWA...
  DUBUQUE COUNTY IN NORTHEAST IOWA...

* UNTIL 730 PM CDT.

* AT 629 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 80 MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG
  A LINE EXTENDING FROM 8 MILES NORTHWEST OF PARIS TO ELY TO 11 MILES
  SOUTHWEST OF HILLS...OR ALONG A LINE EXTENDING FROM 15 MILES
  SOUTHEAST OF INDEPENDENCE TO 10 MILES SOUTHEAST OF CEDAR RAPIDS TO
  15 MILES SOUTHWEST OF IOWA CITY...AND MOVING NORTHEAST AT 61 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  STONE CITY...VIOLA...RYAN AND PRAIRIEBURG AROUND 640 PM CDT...
  MORLEY...DELHI AND ANAMOSA AROUND 645 PM CDT...
  DELAWARE...EARLVILLE AND OLIN AROUND 650 PM CDT...

THIS INCLUDES INTERSTATE 80 IN IOWA BETWEEN MILE MARKERS 240 AND 275.

THIS IS A DANGEROUS STORM. MOVE IMMEDIATELY INDOORS AND STAY AWAY
FROM WINDOWS.

WIND DAMAGE WILL OCCUR BEFORE THUNDER CAN BE HEARD OR RAIN BEGINS.
SEEK SHELTER IMMEDIATELY.

LAT...LON 4261 9132 4261 9082 4233 9046 4204 9038
      4176 9094 4160 9095 4161 9137 4150 9144
      4153 9151 4156 9166 4185 9161 4231 9159
TIME...MOT...LOC 2333Z 245DEG 53KT 4235 9160 4188 9147
          4154 9167

$$

ERVIN
2 follow-up statements
000 
WWUS53 KDVN 090003
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
703 PM CDT SUN JUN 8 2008

IAC031-045-055-061-097-103-105-113-090030-
/O.CON.KDVN.SV.W.0097.000000T0000Z-080609T0030Z/
DUBUQUE IA-DELAWARE IA-JACKSON IA-JONES IA-LINN IA-CLINTON IA-
CEDAR IA-JOHNSON IA-
703 PM CDT SUN JUN 8 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EASTERN JOHNSON...CEDAR...NORTHWESTERN CLINTON...SOUTHEASTERN
LINN...JONES...JACKSON...EASTERN DELAWARE AND DUBUQUE COUNTIES...

AT 701 PM CDT...TRAINED SPOTTERS REPORTED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THESE STORMS WERE LOCATED APPROXIMATELY ALONG A LINE EXTENDING
FROM MEKEE TO WYOMING TO ROCHESTER...OR ALONG A LINE EXTENDING FROM
19 MILES EAST OF MANCHESTER TO 15 MILES WEST OF MAQUOKETA TO
TIPTON...MOVING NORTHEAST AT 60 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  COTTAGE HILL...SOUTH GARY OWEN...RICKARDSVILLE AND PEOSTA AROUND
  710 PM CDT...
  WASHINGTON MILLS...TORONTO...NASHVILLE AND MAQUOKETA MUNICIPAL
  AIRPORT AROUND 715 PM CDT...
  ZWINGLE AND WHEATLAND AROUND 720 PM CDT...

THIS STORM HAS ALREADY PRODUCED WIND DAMAGE...AND IT REMAINS A 
THREAT.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4233 9046 4204 9038 4176 9094 4160 9095
      4161 9137 4150 9144 4153 9151 4156 9166
      4194 9134 4228 9135 4261 9129 4261 9082
TIME...MOT...LOC 0003Z 245DEG 53KT 4253 9105 4206 9093
          4172 9113

$$

ERVIN
000 
WWUS53 KDVN 090032
SVSDVN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
731 PM CDT SUN JUN 8 2008

IAC031-045-055-061-097-103-105-113-090041-
/O.EXP.KDVN.SV.W.0097.000000T0000Z-080609T0030Z/
DUBUQUE IA-DELAWARE IA-JACKSON IA-JONES IA-LINN IA-CLINTON IA-
CEDAR IA-JOHNSON IA-
731 PM CDT SUN JUN 8 2008

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN JOHNSON...CEDAR...
NORTHWESTERN CLINTON...SOUTHEASTERN LINN...JONES...JACKSON...EASTERN
DELAWARE AND DUBUQUE COUNTIES EXPIRES AT 730 PM CDT...

THE THUNDERSTORM THAT WAS CAPABLE OF PRODUCING SEVERE WEATHER HAS
MOVED OUT OF THE WARNED AREA. THEREFORE THE SEVERE THUNDERSTORM
WARNING HAS BEEN ALLOWED TO EXPIRE.

HOWEVER...STORMS IN THE AREA ARE STILL CAPABLE OF PRODUCING VERY 
HEAVY RAINFALL AND GUSTY WINDS TO 40 MPH.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT SUNDAY EVENING
FOR EASTERN IOWA AND NORTHWESTERN ILLINOIS.

LAT...LON 4233 9046 4204 9038 4176 9094 4160 9095
      4161 9137 4150 9144 4153 9151 4156 9166
      4194 9134 4228 9135 4261 9129 4261 9082
TIME...MOT...LOC 0003Z 245DEG 53KT 4252 9104 4205 9092
          4171 9113

$$

ERVIN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 8, 3:10 PM CDT, 3 hours 23 minutes earlier.

Area forecast discussion, Jun 8, 3:10 PM CDT, 3 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
310 PM CDT SUN JUN 8 2008

.DISCUSSION...
ANOTHER STORMY NIGHT IN STORE FOR MOST OF THE DVN CWA WITH
FLOODING/FLASH FLOODING THE NUMBER ONE CONCERN...AND DAMAGING
THUNDERSTORM WINDS FROM AN EVOLVING MCS FROM THE ACTIVITY
CURRENTLY BLOSSOMING FROM NORTHEAST KS...TO WEST OF DSM. STILL MAY
BE A ISOLATED TORNADIC THREAT IF A SUPERCELL CAN MAINTAIN INTO THE
FAR WEST AND SOUTHWEST DVN CWA LATER THIS EVENING...OR IF A STRONG
CELL CAN TAKE OFF ON OLD OUTFLOW BOUNDARY NOW ORIENTED FROM W-E
JUST SOUTH OF I80 FROM NEAR SIGOURNEY...TO MONMOUTH/GALESBURG OVER
THE NEXT 1-4 HRS. THIS SUPPORTED BY LAPSE INDICATED CAPES OF 2500 TO
3500 ALONG AND SOUTH OF THIS BOUNDARY...AS WELL AS SIG TOR PARAMETERS
OF OVER 5. SO WOULD EXPECT A NEW TOR BOX SOON IN MUCH OF THE DVN AS
LLJ RE-ENERGIZES AND BACKS SOME THIS EVENING. THIS AREA ALSO IN IDEAL
PLACEMENT ON NORTHERN EDGE OF MID LEVEL CAP. WITH MID TEEN C H85 DPT
MOISTURE FEED CONTINUING UP ACRS THE FCST AREA...AGAIN ANY
THUNDERSTORM COMPLEX WILL PRODUCE VERY HEAVY RAIN...AND WITH
THE ACTIVITY TONIGHT INCOMING FROM THE WEST OR DEVELOPING
OVERHEAD...AS WELL AS A SFC WAVE RIPPLING UP THE MAIN SFC FRONT
TRYING TO SQUEEZE SOUTHEASTWARD BUT STILL IN THE CWA ON MONDAY...
WILL EXPAND THE FLASH FLOOD WATCH FOR THE ENTIRE CWA. WILL KEEP THE
NORTHWEST THIRD THROUGH 12Z MONDAY...AND THE REST OF THE AREA THROUGH
00Z TUE. FEEL THE HIGHER FFG IN WEST CENTRAL IL WILL STILL HAVE A
GOOD CHANCE OF BEING OVERCOME BY HEAVY CONVECTION AND TORRENTIAL
DOWNPOURS BY POSSIBLE TRAINING STORMS LATE TONIGHT AND MUCH OF
MONDAY. POTENTIAL OF MANY AREAS GETTING ANOTHER 1-3+ INCHES OF
RAINFALL TONIGHT INTO LATE MON MORNING...WHICH WILL EXACERBATE
ONGOING RIVER FLOODING AND OF COURSE INITIATE FLASH FLOODING. WILL
KEEP SFC TEMPS HELD DOWN ON TUE BY THE RAIN...OUTFLOW AND OF COURSE
CLOUD COVER.

ACTIVITY WILL SHIFT SOUTHEAST LATER MON EVENING...THEN SHORT AND
SOME MEDIUM RANGE MODELS ARE STILL ADVERTISING A DRY PERIOD POSSIBLE
THROUGH WED EVENING BEFORE SOUTHWEST UPPER FLOW RELOADS JUST TO THE
WEST AND NORTHWEST FOR POSSIBLE STORM IMPINGEMENT WED NIGHT INTO
THU EVENING. FRONT THEN TO GET SHUNTED ACRS THE CWA FOR BETTER STORM
CHC WITH HEAVY RAIN AGAIN LATE THU NIGHT INTO FRI. ZONAL FLOW MAY
BRING ALMOST A DAILY STORM THREAT OR EVERY OTHER DAY FOR THE
WEEKEND. HIGHS LOOK TO BE GENERALLY IN THE LOW TO MID 80S/UNLESS
STORM COOLED/ FROM WED ON...WITH LOWS IN THE 60S.    ..12..

&&

.AVIATION...
AN OUTFLOW BOUNDARY IS POSITIONED ALONG AND JUST SOUTH OF INTERSTATE
80 IN IOWA AND ILLINOIS THIS AFTERNOON...ACTING AS A WARM FRONTAL
BOUNDARY WHICH WILL HELP FOCUS SCATTERED THUNDERSTORMS OVER ALL TAF
SITES EXCEPT BURLINGTON THIS AFTERNOON.  PERIODS OF THUNDERSTORMS...
SOME VERY STRONG TO SEVERE WILL BE POSSIBLE AT ALL TAF SITES BETWEEN
21Z AND 05Z. AFTER 05Z...WIDESPREAD MVFR CIGS ARE LIKELY AT ALL
SITES...WITH A CONTINUED THREAT OF RAIN AND THUNDERSTORMS.  STORMS
WILL BE WIDESPREAD AT SITES AFTER 10Z TONIGHT INTO MID MORNING
MONDAY...WITH OCCASIONAL IFR CONDITIONS.    ..ERVIN..

&&

.HYDROLOGY...
VERY BUSY TODAY...HYDRO-WISE...WITH THREE CONFERENCE CALLS AND OTHER
COORDINATION EFFORTS. LAST NIGHT/S RAINFALL CAME IN HIGHER THAN WHAT
WAS PREDICTED IN SOME LOCATIONS. THE CEDAR AND IOWA RIVER BASINS
WERE HIT ESPECIALLY HARD. AS A RESULT...WE ARE NOW FORECASTING
RECORD OR NEAR RECORD FLOODING AT SIX FORECAST POINTS ON THE CEDAR
AND IOWA RIVERS.

ONE RELATED CONCERN IS THE FORECAST ACCURACY WITH RECORD OR NEAR
RECORD FLOODING. SINCE WE USE STAGE-DISCHARGE RELATIONSHIPS TO
FORECAST THE RIVERS...THESE RELATIONSHIPS BECOME UNCERTAIN AT HIGH
STAGES BECAUSE...BY DEFINITION...THESE STAGES HAVE EITHER NEVER BEEN
SEEN OR HAVE NOT BEEN SEEN IN A LONG TIME. WE ARE WORKING WITH THE
U.S. GEOLOGICAL SURVEY TO COLLABORATE ON THESE STAGE-DISCHARGE
RELATIONSHIPS.

FLASH FLOOD THREAT ALSO CONTINUES THROUGH MONDAY AS THE FRONTAL
BOUNDARY SAGS SLOWLY SOUTHEAST. ONE TO TWO INCHES OF ADDITIONAL
RAIN...BEYOND THE RAIN RECEIVED THROUGH MIDDAY TODAY...IS POSSIBLE
WITH VERY MOIST AIR IN PLACE. ANY INTENSE THUNDERSTORM OR TRAINING
OF STORMS WILL BE CAPABLE OF PRODUCING HEAVIER RAINFALL AMOUNTS IN A
SHORT PERIOD OF TIME. THIS ADDITIONAL RAINFALL WILL INCREASE THE
SEVERITY OF THE CURRENT FLOODING SITUATION. AM ESPECIALLY CONCERNED
BECAUSE IT APPEARS LIKE THE NORTHERN PART OF THE CWA WILL RECEIVE
MORE RAINFALL THAN THE QPF INDICATED. THUS...RIVER FORECASTS MAY
NEED TO BE ADJUSTED AGAIN LATER THIS EVENING OR ON MONDAY.

..JAZ..

&&

.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH CONTINUES TONIGHT FOR BENTON-BUCHANAN-
     CEDAR-DELAWARE-DUBUQUE-JACKSON-JOHNSON-JONES-LINN. FLASH FLOOD
     WATCH NOW IN EFFECT TONIGHT THROUGH MONDAY FOR CLINTON-DES
     MOINES-HENRY IA-IOWA-JEFFERSON-KEOKUK-LEE-LOUISA-MUSCATINE-
     SCOTT-VAN BUREN-WASHINGTON.

IL...FLASH FLOOD WATCH CONTINUES TONIGHT FOR JO DAVIESS...NOW IN
     EFFECT TONIGHT THROUGH MONDAY FOR BUREAU-CARROLL-HANCOCK-
     HENDERSON-HENRY IL-MCDONOUGH-MERCER-PUTNAM-ROCK ISLAND-
     STEPHENSON-WARREN-WHITESIDE.

MO...FLASH FLOOD WATCH TONIGHT AND MONDAY FOR CLARK-SCOTLAND.

&&

12/ERVIN/JAZ
Hazardous weather outlook, Jun 8, 4:45 AM CDT, 13 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT SUN JUN 8 2008

IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-091000-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
445 AM CDT SUN JUN 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT
ACROSS THE ENTIRE OUTLOOK AREA. THE MAIN THREAT WILL BE DAMAGING
WINDS OVER 70 MPH...BUT LARGE HAIL AND ISOLATED TORNADOES ARE ALSO
POSSIBLE. IN ADDITION...THE STRONGER STORMS WILL PRODUCE VERY HEAVY
RAIN WHICH MAY CAUSE FLASH FLOODING. A FLASH FLOOD WATCH IS IN
EFFECT FOR LOCATIONS ALONG AND NORTH OF INTERSTATE 80 FOR TODAY AND
TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A HEAVY RAIN AND POSSIBLE FLASH FLOOD EVENT IS SHAPING UP ON MONDAY
FOR PORTIONS OF EASTERN IOWA...WESTERN ILLINOIS AND NORTHEAST
MISSOURI. SEVERE THUNDERSTORMS ARE NOT EXPECTED. A COLD FRONT WILL
SAG SOUTHEAST ACROSS THE REGION PROVIDING THE FOCUS FOR NUMEROUS
THUNDERSTORMS PRODUCING HEAVY RAIN. AT LEAST SEVERAL INCHES OF RAIN
IS POSSIBLE WHICH COULD CAUSE FLASH FLOODING.

THERE WILL BE A CHANCE OF THUNDERSTORMS THURSDAY THROUGH SATURDAY.
IT IS TOO EARLY TO DETERMINE THE POTENTIAL FOR SEVERE WEATHER.

MINOR TO MAJOR FLOODING WILL CONTINUE ON MANY EASTERN IOWA TRIBUTARY
RIVERS...WITH MINOR TO MODERATE FLOODING ALONG THE MISSISSIPPI RIVER
FROM DUBUQUE SOUTHWARD. MORE DETAILED INFORMATION CAN BE FOUND IN
THE LATEST FLOOD STATEMENT PRODUCT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED TODAY AND TONIGHT.

HAASE

In the hours before

Special weather statement, Jun 8, 4:55 PM CDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
455 PM CDT SUN JUN 8 2008

IAZ051-052-063-064-090000-
BENTON IA-IOWA IA-JOHNSON IA-LINN IA-
455 PM CDT SUN JUN 8 2008

...SEVERE WEATHER...HEAVY RAINFALL...POSSIBLE TORNADOES WITH GUSTY TO
STRONG WINDS POSSIBLE THROUGH 7 PM...

AT 455 PM CDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR DECORAH
SOUTHWEST TO SOUTHEAST OF DES MOINES MOVING NORTHEAST AT 35 TO 40
MPH. THIS LINE IS INTENSIFYING AND IS CAPABLE OF ISOLATED TORNADOES...
TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR AND GUSTY
WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. DUE TO VERY
SATURATED GROUNDS...MANY LOCATIONS...ESPECIALLY THOSE THAT RECEIVE AN
ADDITIONAL INCH OR MORE OF RAIN IN LESS THAN AN HOUR ARE SUSCEPTABLE TO
EXPERIENCE SIGNIFICANT FLASH FLOODING. LOCATIONS THAT RECEIVE OVER TWO
INCHES COULD EXPERIENCE MODERATE TO SERIOUS FLASH FLOODING. INDIVIDUALS
IN FLASH FLOOD FAVORED LOCATIONS SHOULD TAKE ACTION IF HEAVY RAINS
OCCUR. CONDITIONS ARE FAVORABLE FOR SIGNIFICANT TORNADOES SO SPOTTERS
AND LOCAL OFFICIALS SHOULD BE ON HIGHEST ALERT FOR TORNADIC
DEVELOPMENT.

NICHOLS
Special weather statement, Jun 8, 4:59 PM CDT, 1 hour 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
459 PM CDT SUN JUN 8 2008

IAZ040-041-051-052-063-064-090000-
BENTON IA-BUCHANAN IA-DELAWARE IA-IOWA IA-JOHNSON IA-LINN IA-
459 PM CDT SUN JUN 8 2008

...SEVERE WEATHER...HEAVY RAINFALL...POSSIBLE TORNADOES WITH GUSTY TO
STRONG WINDS POSSIBLE THROUGH 7 PM...

AT 455 PM CDT...A LINE OF THUNDERSTORMS WAS LOCATED FROM NEAR DECORAH
SOUTHWEST TO SOUTHEAST OF DES MOINES MOVING NORTHEAST AT 35 TO 40
MPH. THIS LINE IS INTENSIFYING AND IS CAPABLE OF ISOLATED TORNADOES...
TORRENTIALLY HEAVY RAINFALL RATES OF OVER TWO INCHES AN HOUR AND GUSTY
WINDS OF 30 TO 50 MPH WITH ISOLATED HIGHER GUSTS POSSIBLE. DUE TO VERY
SATURATED GROUNDS...MANY LOCATIONS...ESPECIALLY THOSE THAT RECEIVE AN
ADDITIONAL INCH OR MORE OF RAIN IN LESS THAN AN HOUR ARE SUSCEPTABLE TO
EXPERIENCE SIGNIFICANT FLASH FLOODING. LOCATIONS THAT RECEIVE OVER TWO
INCHES COULD EXPERIENCE MODERATE TO SERIOUS FLASH FLOODING. INDIVIDUALS
IN FLASH FLOOD FAVORED LOCATIONS SHOULD TAKE ACTION IF HEAVY RAINS
OCCUR. CONDITIONS ARE FAVORABLE FOR SIGNIFICANT TORNADOES SO SPOTTERS
AND LOCAL OFFICIALS SHOULD BE ON HIGHEST ALERT FOR TORNADIC
DEVELOPMENT.

NICHOLS
Local storm report, Jun 8, 5:08 PM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
508 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0504 PM     TSTM WND GST     4 NW GARRISON           42.18N 92.20W
06/08/2008  E80 MPH          BENTON             IA   TRAINED SPOTTER

            RAINING SO HARD SPOTTER COULD NOT SEE.

&&

LE
Local storm report, Jun 8, 5:11 PM CDT, 1 hour 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
511 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0508 PM     TSTM WND GST     MOUNT AUBURN            42.26N 92.09W
06/08/2008  E80.00 MPH       BENTON             IA   TRAINED SPOTTER

0508 PM     HAIL             MOUNT AUBURN            42.26N 92.09W
06/08/2008  M0.88 INCH       BENTON             IA   TRAINED SPOTTER

&&

LE
Local storm report, Jun 8, 5:49 PM CDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
549 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     ROWLEY                  42.37N 91.84W
06/08/2008  E60 MPH          BUCHANAN           IA   LAW ENFORCEMENT

            HIGH WINDS UP TO 60 MPH ESTIMATED NEAR ROWLEY.

&&

12
Local storm report, Jun 8, 6:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
631 PM CDT SUN JUN 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0627 PM     TSTM WND GST     CEDAR RAPIDS MUNICIPAL  41.88N 91.72W
06/08/2008  M63 MPH          LINN               IA   ASOS

&&

TERRYS

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 8:15 PM CDTRiver Flood WarningDVNDelaware, Jones4 days
Jun 7, 8:15 PM CDTRiver Flood WarningDVNJackson8 days
Jun 7, 9:15 PM CDTRiver Flood WarningDVNLee35 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNDubuque, Jackson12 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNDubuque, Jackson14 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNJackson10 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNClinton, Scott15 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNClinton, Scott17 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNMuscatine, Scott16 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNMuscatine, Scott20 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNLouisa, Muscatine21 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNLouisa, Muscatine21 days
Jun 7, 10:13 PM CDTRiver Flood WarningDVNLee26 days
Jun 7, 11:28 PM CDTSevere Thunderstorm WarningDVNBuchanan47 min
Jun 8, 8:25 AM CDTFlash Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more8 hr
Jun 8, 9:23 AM CDTSevere Thunderstorm WarningDVNCedar, Clinton, Jackson, Jones, Muscatine, Scott43 min
Jun 8, 10:00 AM CDTSevere Thunderstorm WarningDVNJackson45 min
Jun 8, 3:56 PM CDTAreal Flood WarningDVNBenton, Buchanan, Delaware, Dubuque, Jackson, Jones and 1 more15 hr
Jun 8, 4:34 PM CDTTornado WarningDVNBenton, Buchanan56 min
Jun 8, 5:20 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Jones, Linn55 min
Jun 8, 5:41 PM CDTSevere Thunderstorm WarningDVNBenton, Iowa, Johnson, Keokuk, Linn64 min
Jun 8, 6:12 PM CDTSevere Thunderstorm WarningDVNBenton, Buchanan, Delaware, Dubuque, Iowa, Johnson and 4 more63 min
Jun 8, 6:34 PM CDTTornado WarningDVNBenton, Buchanan, Delaware, Jones, Linn41 min
Jun 8, 6:48 PM CDTFlash Flood WarningDVNIowa, Johnson6 hr

Nearby

Severe Thunderstorm Warnings in Iowa, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.